MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM45000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer ¿the product returned has a kink located approximately 13cm from the distal tip between the ring 1 and ring 2.Ring 1 seal is compromised and there is body fluid under the seal.Tip motion was evaluated against the specified curve template/fixture.The left curve failed to reach the specified template area; the tip does not bend to the left.The right curve test passed, but had an irregular shape due to a kink.The x-ray showed a bent center support.The distal section was dissected and a very small amount of body fluid under r1 ring.The kevlar wrap is displaced and the center support is bent.Dissection showed one steering wire was detached from the center support.There was sign of a typical solder connection between the center support and detached steering wire.The attached steering wire solder joint is cracked.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on (b)(6) 2017.It was reported that the catheter steering mechanism broke.Right atrial fibrillation ablation was attempted using a intellatip mifi¿ xp temperature ablation catheter.During ablation the catheter steering mechanism broke, so it was replaced with a new device and the procedure was completed.No complications were reported and the patient is fine.However; returned device analysis revealed the seal of ring 1 is compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6917665
Report Number2134265-2017-09763
Device Sequence Number1026082
Product Code OAD
UDI-Device Identifier08714729848011
UDI-Public08714729848011
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Model NumberM004PM45000
Device Catalogue NumberPM4500
Device Lot Number20089289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1